Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 16, 2018, 6:57 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 17, 2018, 8:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 6:57 AM MDT (12:57 UTC)
- In effect from
- Apr 17, 2018, 8:00 AM MDT
- Expired
- Apr 17, 2018, 10:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5148 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 4:49 AM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 16, 4:49 AM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
449 AM MDT Mon Apr 16 2018
.SYNOPSIS...
Winds and temperatures will be on the increase today, but the
really windy day will arrive on Tuesday. Wednesday will be a
calmer and cooler day but then strong winds return for Thursday
and Friday. Next weekend is shaping up to be pretty nice with
calmer winds and temperatures a few degrees below average.
&&
.DISCUSSION...
I hope you enjoyed the break from the winds over the weekend,
today starts the work week for most people and it also marks the
return of the winds. As a matter of fact 4 out of the 5 days this
week will be either windy or very windy. Here is a ray of hope
though; next weekend is looking nice.
Today, the upper level ridge that brought us lighter winds over
the weekend is quickly moving off to the east and another, in a
string of upper level storm systems, will begin to approach the
region from the west. This next system will be a little too far
to the west today, so we will only see breezy (15 to 25 mph) to
windy conditions (20 to 30 mph) by this afternoon. Our afternoon
high temperatures today will be running well above average and the
combination of the winds and warm temperatures could lead to some
patchy areas of blowing dust, mainly near our dust prone areas
west of Las Cruces. On Tuesday the upper level trough will be
over the Four Corners region. The strongest winds aloft will
combine with the a decent lee side surface trough over southern
Colorado to give us some very strong afternoon winds on Tuesday.
We will likely see wind advisory level (25 to 35 mph) winds on
Tuesday afternoon, and despite some slightly cooler temperatures
on Tuesday, I do think we will see wide spread blowing dust.
By Wednesday the first upper level trough will be to our east and
we will have our one calm day of the work week with temperatures
sitting near average. But on Thursday yet another upper level
storm system will approach the region. This end of the week system
still looks mistimed, as the best wind dynamics look to move
across the area during the overnight hours on Thursday night.
Right now it looks like we will have two windy days (20 to 30
mph) on Thursday and Friday, but if the system should speed up or
slow down we could see one of those days approach advisory level
(25 to 35 mph) wind speeds. One other thing we will need to keep
an eye on is that the GFS tries to back the dry line into the very
far eastern part of the area on Thursday afternoon. I have
introduced some slight chance for thunderstorms across the extreme
eastern parts of both Hudspeth and Otero counties. We will have
to wait and see just how far to the west (if at all) the moisture
can get for the end of the week. Looking at the weekend, we will
see cooler air flow in behind the second upper level trough, so
the weekend looks to have high temperatures a few degrees below
average with much calmer winds, enjoy.
&&
.AVIATION...Valid 16/12Z-17/12Z
We will generally see VFR conditions today, but an approaching
upper level storm system will begin to increase our winds and
could give us some blowing dust by the afternoon. Winds this
morning will be from the south at around 10 knots, but then they
will come around to the southwest and increase to 22017G27KT by
the afternoon. The gusty winds may stay up during the overnight
hours, especially for KELP. We could see a few patchy areas of
blowing dust (mainly west of KLRU) which could briefly knock
visibilities into the MVFR category. Ceilings today will either
be unlimited or high. We will see occasional high clouds move
across the area to give us SCT-BKN250 ceilings.
&&
.FIRE WEATHER...
An approaching upper level storm system will give us another
couple of days of critical fire weather conditions. A Red Flag
warning and fire weather watch has been posted for today and
tomorrow as both days will see strong winds (Tuesday will have
stronger winds than today) and min RH's in the single digits by
both afternoons. Haines indices will be near 5 today and slightly
lower on Tuesday.
On Wednesday we will be between systems, but then for Thursday
and Friday we will again see windy conditions as another upper
level storm system moves across New Mexico. We will see conditions
approach or exceed Red Flag criteria both days. Thursday will
have the strongest winds west of the Rio Grande with single digit
min RH's while on Friday the strongest winds will be east of the
Rio Grande with min RH's near 10% in the lowlands and near 20% in
the mountains. Next weekend is looking better, with cooler and
calmer conditions taking control of our weather.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 88 60 83 52 / 0 0 0 0
Sierra Blanca 87 52 83 49 / 0 0 0 0
Las Cruces 84 50 80 44 / 0 0 0 0
Alamogordo 86 52 82 44 / 0 0 0 0
Cloudcroft 64 38 62 35 / 0 0 0 0
Truth or Consequences 85 56 79 42 / 0 0 0 0
Silver City 77 44 70 35 / 0 0 0 0
Deming 85 48 78 40 / 0 0 0 0
Lordsburg 84 44 75 39 / 0 0 0 0
West El Paso Metro 87 57 80 51 / 0 0 0 0
Dell City 90 45 86 47 / 0 0 0 0
Fort Hancock 93 53 86 51 / 0 0 0 0
Loma Linda 82 52 78 47 / 0 0 0 0
Fabens 90 53 84 49 / 0 0 0 0
Santa Teresa 87 54 81 47 / 0 0 0 0
White Sands HQ 85 58 80 48 / 0 0 0 0
Jornada Range 84 47 81 41 / 0 0 0 0
Hatch 85 48 82 41 / 0 0 0 0
Columbus 88 51 80 43 / 0 0 0 0
Orogrande 87 56 82 47 / 0 0 0 0
Mayhill 76 46 70 37 / 0 0 0 0
Mescalero 73 42 70 36 / 0 0 0 0
Timberon 72 37 66 37 / 0 0 0 0
Winston 77 38 69 31 / 0 0 0 0
Hillsboro 82 50 75 38 / 0 0 0 0
Spaceport 83 49 80 42 / 0 0 0 0
Lake Roberts 77 31 67 29 / 0 0 0 0
Hurley 80 41 71 34 / 0 0 0 0
Cliff 82 37 73 32 / 0 0 0 0
Mule Creek 78 46 68 36 / 0 0 0 0
Faywood 81 42 73 36 / 0 0 0 0
Animas 85 45 79 41 / 0 0 0 0
Hachita 85 46 78 40 / 0 0 0 0
Antelope Wells 85 47 78 43 / 0 0 0 0
Cloverdale 79 46 73 42 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 8 PM MDT this evening for
NMZ110>113.
Fire Weather Watch from Tuesday morning through Tuesday evening
for NMZ110>113.
TX...Red Flag Warning from noon today to 8 PM MDT this evening for
TXZ055-056.
Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ055-056.
&&
BriceHazardous weather outlook, Apr 16, 6:48 AM MDT, 9 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 648 AM MDT Mon Apr 16 2018 NMZ401>417-TXZ418>424-171300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 648 AM MDT Mon Apr 16 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Winds will be on the increase today. By the afternoon we will see breezy to windy (20 to 30 mph) conditions. There could be some patchy areas of blowing dust, especially in dust prone areas south and west of Deming. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday For Tuesday we will see even stronger winds of 25 to 35 mph with gusts to 50 mph. We will likely see areas of blowing dust in the afternoon which could create some hazardous driving conditions. Wednesday will be calmer, but then strong winds and dust will return for Thursday and Friday. We will again be calmer and cooler for next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:22 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.